Weaning off Narcotics

Weaning off Narcotics

Welcome to Spine-health’s Chronic Pain patient community. You can also read doctor approved Chronic Pain Articles and watch Chronic Pain Videos.
2 posts / 0 new
Last post
CancerGalSurvivor
Offline
Last seen: 2 years 5 months ago
Title: Member
Joined: 05/19/2012 - 9:23pm
Weaning off Narcotics

As a 3 month old Cancer survivor, Im starting to worry about the meds Im on.. I had a bilateral mastectomy that was devastating to say the least. I then had tissue expanders put in that are excrutiating, and am being treated for muscular pain with:

- 12mc Fentanyl patch every 48 hrs
- 350 mg of Soma 2 x a day - for muscle relaxants
- Dilaudid 2mg as needed through out the day for pain.
Usually 2.
- Cymbalta for depression. - YES Pain will depress you!

Im having implant surgery in a month -- how will I be able to get off of these before then, or if extended how hard will it be? WHat does the process look like?

I'll also ask my Pain Mgmt Dr on Monday... just wondering if anyone else was on as many meds as I am, and was able to successfully stop or wean through easy.

Lifes not easy, Im glad to be alive, and the patches and Soma saved my life.

Norco and any Hydrocodine products make me sick, so Im a no go on those. Thats whay my Surgeon gave me Dilaudid and Valium after surgery.

advertisement
tamtam
Offline
Last seen: 9 months 3 weeks ago
Title: Moderator
Joined: 06/19/2008 - 6:35pm
Congrats

First let me say congrats on your recovery. I am not sure I understand why you need to be off the medications before they can do surgery? Soma does cause some issues with bleeding, which they can give you valium to replace it with. Your doctor will need to wean you off the medications slowly. Most of the time in order to control your pain post surgery better your surgeon may ask that you reduce your medications, but i myself have been to surgery multiple times, already using medications. I have always been asked to reduce my medications just to help post-op, but never completely get off of them. So you might just need a reduction and a change on the meds, work with your doctor and your pm doctor may need to contact your surgeon to completely understand what they want. Good luck on your surgery.